MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 5
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.
 
Event or Problem Description
It was reported by the patient's legal representative that the patient underwent a right total knee arthroplasty procedure on (b)(6) 2014.The following arthrex products were implanted during the primary procedure; ar-504-psd0 (lot: 113601415), ar-503-tttf (lot: 108761211), femoral component (part/lot unknown), tibial bearing (part/lot unknown).After the primary surgery, the patient developed progressive pain with x-rays demonstrating evidence of loosening of the tibial tray and bone scan revealed some possible loosening of the femoral implant.The patient's symptoms were unresponsive to a lengthy trial of conservative treatment, and the patient was indicated for a revision right total knee arthroplasty.The revision procedure was performed by a different surgeon on (b)(6) 2020, and took place at a different facility than the primary.During the revision surgery, ar-503-tttf (lot: 108761211) was explanted.The patella was examined and was noted to be 26 mm thick.The patella itself had no significant wear and appeared to be well fixed.The surgeon decided to salvage the patella.The revision was completed using another manufacturer's devices.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11547728
Report Number1220246-2021-02775
Device Sequence Number14414010
Product Code JWH
UDI-Device Identifier00888867106734
UDI-Public00888867106734
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 5
Device Catalogue NumberAR-503-TTTF
Device Lot Number108761211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR